Resveratrol -- bad for us on TRT?
- 08-04-2007, 01:57 PM
Resveratrol -- bad for us on TRT?
For the last 2.5 weeks or so, I started taking oral DHEA 25mg 2 times per day after seeing that my DHEA levels tanked after going on TRT. Last 2 readings = 71 and 76 on a range of 110 to 370. They were 290ish before.
The addition of DHEA seemed to immediately relieve some symptoms of adrenal fatigue that I had been experiencing (dizziness, most notably). Sweeet!!
The DHEA that I was taking (Schiff) also has 1mg of Reseveratrol.
I am seeing mixed reports on this, but it seems that Resveratrol is an estrogen agonist and potentially bad news for us men who are attempting to control estrogen while on TRT. Since starting the DHEA/resveratrol combo, my morning wood has disappeared and some really uncomfortable anxiety has emerged.
My doc told me to immediately discontinue the DHEA that includes resveratrol. He loosely compared it to taking my DHEA with a glass of soy milk. I've been on soy milk in the past. For me, it was bad news and while I was on it, I experienced similar symptoms.
I will, of course (gladly), follow my doctor's orders, but am curious about others experiences with resveratrol.
- 08-04-2007, 02:21 PM
Though it has the ability to agonize a few estrogenic receptors, it is also being researched for use as a SERM.
Also, 1mg of Resveratrol is a very miniscule amount. Typical dosages are 100-400mg per day.
- 08-04-2007, 02:35 PM
Interesting. Maybe I'm just really sensitive?
I was only drinking about 16oz of Soy Milk a day and it didn't take long for that to make me feel bad.
08-04-2007, 02:41 PM
1mg is such a small dosage...cant imagine that was the problem. After you discontinued using it did your dizziness come back?
You could try some DHEA without res and see how that works.
08-04-2007, 03:03 PM
Probably just building up some estro from the DHEA itself. 1mg of rez is like not taking rez at all.
08-04-2007, 03:04 PM
It could be from the soy milk. Some of the phytoestrogens in soy can have anti-androgen effects.
08-04-2007, 03:11 PM
What? Resveratrol is a potent estrogen antagonist. It is good to combat E. Your Dr is being silly again.
It acts as an agonist in important tissues that NEED estrogen.
Resveratrol has a whole lot of good things going for it, but the one we're most interested in has to do with estrogen. You see, resveratrol acts as a potent estrogen antagonist (while also acting as an agonist in some tissues, similar to the drugs clomiphene and tamoxifen).
In higher concentrations, it acts as an aromatase inhibitor. That means that it stops the body from whittling away at your Testosterone.
This is cool because if a substance stops Testosterone from being converted to estrogen or estradiol, it not only prevents the nasty effects of estrogen (loss of muscle and strength and accrual of body fat), but it increases your level of Testosterone, leading to additional strength and muscle!
What's equally important is that it won't cause your Testicles to go on vacation, i.e. shrink. The testicles don't get a signal from the pituitary to shut down because estrogen has been curtailed!
There's a lot of good data in animal models to back this up. Studies have demonstrated a resveratrol-fueled increase in Luteinizing Hormone and Follicle Stimulating Hormone (the pituitary hormones that signal the testicles to start producing Testosterone) that's 2.7 times greater than placebo.
Additionally, resveratrol caused a 76% increase in sperm count, all of this without any adverse effects. (1)
The aromatase inhibition is thought to occur through two mechanisms: reducing the expression of aromatase, as well as binding to the enzyme and preventing it from doing its dirty work.
And, unlike conventional aromatase inhibitors, resveratrol doesn't cause a decline in endothelial (blood vessel) function. In fact, it seems to improve it! (2-12)
And remember those nasty xenoestrogens I mentioned earlier? Resveratrol seems to occupy the receptor sites, or biological "parking lots," so that these xenoestrogens can't "park" in their spots. That's good.
• Acts as both an estrogen antagonist and an aromatase inhibitor.
• Increases Testosterone without causing testicular shutdown
• Promotes blood vessel health and cardiovascular health in general
• Exhibits anti-cancer effects, particularly anti prostate-cancer effects
• Exhibits anti-aging effects
• Promotes fat loss
• Has anti-inflammatory properties
• Acts as an anti-oxidant
• Exhibits anti-arthritic effects
• Shows anti-fungal and anti-viral effects
• Acts as a liver protectant
08-04-2007, 03:33 PM
08-04-2007, 03:36 PM
Stick with DHEA brand. Resveratrol is probably one of if not they most researched plant compound around right now.
Remember to take DHEA with fatty oils. Fish oil + peanut butter good choice(did I mention peanut butter has resveratrol in it as well).
Take DHEA 2 times a day, but not to late....Breakfast and snack in early evening would be perfect.
08-04-2007, 04:10 PM
Good discussion, as always.
So many variables...so little time.
I guess if I really wanted to nail it down, I could stop the DHEA altogether. It definitely helped the adrenal fatigue. Adrenal fatigue isn't a lot fun, but anxiety is definitely more uncomfortable (for me). The only real variable has been the DHEA/Resveratrol combo. I know a couple of guys have reported even small amounts of DHEA creates anxiety in them.
I thought I was being pretty tame at 50mg/day...you would think so with my DHEA levels where they were.
PC: Soy milk allergy...interesting thought. The effect on me was pretty dramatic and the discomfort that created went away nearly instantly when I stopped taking it.
08-04-2007, 04:16 PM
Oh yeah...and PC: I think his thought with regard to estrogen agonist/antagonist is that is lowering my estrogen (essentially deactivating what little I do have)...not raising it.
Estrogen and serotonin are tightly linked. Low Serotonin = anxiety (among many others things).
08-05-2007, 03:40 AM
08-05-2007, 01:39 PM
EDIT BY DR. CRISLER: Generic testosterone boosting products are not to be advertised, or discussed, on this Forum.
Last edited by Dr. John; 08-05-2007 at 08:54 PM.
08-05-2007, 08:05 PM
PP: Great to have you on board here.
I had chronic anxiety for years before starting TRT. TRT has largely killed it dead and when it resurfaces, it's a reminder of how uncomfortable that stuff is to deal with. Ugh.
The DHEA definitely seemed to help me out. It just seemed to swing the balance too far too fast.
08-06-2007, 03:56 PM
08-06-2007, 04:00 PM
Changes in E, on a cellular level, take weeks if not months. Something as docile as a 16oz glass of soy milk would cause little change in E. You would have to be drinking it daily for months if not years.
08-06-2007, 04:07 PM
PC: Thanks. Another hint of problems at the time with soy was a rash on the face that also instantly vanished. Not fun. Not touching that crap again ever...
This type of thing is hard on TRT when you've got a lot of variables with the meds, supps, etc.
Sometimes the obvious is the last thing we consider...
08-06-2007, 04:16 PM
08-06-2007, 04:17 PM
08-07-2007, 06:55 PM
Ok, I've been off the DHEA/rez combo since Friday and the dizziness has come back. BP is 125/75 on avg.
Dr Mariano attributes the dizziness to aldosterone. I am not sure how the DHEA works because DHEA and aldosterone seem so far away from each other (with no path), but something is happening.
I'm a little gun-shy about going back on the DHEA because that anxiety was some really uncomfortable stuff. But, I will try it at 25mg/day with no Resveratrol this time. It's looking like Resveratrol was no the culprit, but trust me, I plan to play it safe!
08-07-2007, 07:08 PM
08-07-2007, 07:24 PM
08-14-2013, 08:34 AM
So it is still beneficial/worth the money to take resveratrol while on TRT/Androgel?
08-14-2013, 01:56 PM
Going to try some lifesmartlabs Resveratrol. Very inexpensive and LOTS of good reviews on amazon. And 3 month money back guarantee.
08-14-2013, 04:13 PM
I have been using topical trans-rez since I started TRT with my DHEA/Preg supp.....but I'm cutting out the DHEA/Preg due to estrogen issues....so I'm gonna use PA's Prototype Trans-Rez spray solo. I think topical is the way to go with any of this OTC stuff, esp forma/DHEA/Trans-rez.....
08-14-2013, 05:07 PM
08-14-2013, 05:17 PM
Similar Forum Threads
- By ucimigrate in forum Male Anti-Aging MedicineReplies: 10Last Post: 04-27-2013, 11:34 PM
- By Mike177 in forum AnabolicsReplies: 0Last Post: 10-19-2011, 08:34 PM
- By kincaiddave in forum Male Anti-Aging MedicineReplies: 0Last Post: 03-29-2007, 10:14 AM